Advertisement

What side effects can a copper IUD cause?

For the first few months after you have a copper IUD inserted you may feel some menstrual pain, crampiness, and spotting (the presence of menstrual blood between periods). You might also notice some vaginal discharge. These problems usually fade within a few months and are less likely to occur with a hormonal IUD.

Continue Learning about IUD (Intrauterine Device)

Is the IUD safe for women over 40?
Dr. Tyler S. Carroll, MDDr. Tyler S. Carroll, MD
In general, intrauterine devices (IUDs) are considered safe for women over 40 and offer a strong cho...
More Answers
What should I do if I am experiencing pain several weeks after getting an IUD?
St. Mark's HospitalSt. Mark's Hospital
If you are experiencing pain several weeks after getting an IUD, consider contacting your primary ca...
More Answers
What Are the Possible Risks of Using an Intrauterine Device (IUD)?
What Are the Possible Risks of Using an Intrauterine Device (IUD)?
What Is an Intrauterine Device (IUD)?
What Is an Intrauterine Device (IUD)?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.